Jump to content
ACN Latitudes Forums

Recommended Posts

We have been treating my son for the past year with PANDAS protocol. Antibiotics,prednisone and IVIG. fish oils, epson salt. Recently He started ticking REALLy bad. His eyes are blinking,he is rolling them. Today he started opening up his mouth along with a funky movement. I started him on prednisone today and it made the tics a whole lot worse. Very extreme. This happened last time I put him on so I took him off. Can prednisone cause tics to be worse. Does he have Tourettes and not PANDAS. I'm trying to get an appt. in Houston but I don't know what to do in the mean time. I FEEL So bad for him. I want to fix him and I cant. I cannot go through this again. Last year the treatment worked. What am I doing wrong?

Link to post
Share on other sites

We have been treating my son for the past year with PANDAS protocol. Antibiotics,prednisone and IVIG. fish oils, epson salt. Recently He started ticking REALLy bad. His eyes are blinking,he is rolling them. Today he started opening up his mouth along with a funky movement. I started him on prednisone today and it made the tics a whole lot worse. Very extreme. This happened last time I put him on so I took him off. Can prednisone cause tics to be worse. Does he have Tourettes and not PANDAS. I'm trying to get an appt. in Houston but I don't know what to do in the mean time. I FEEL So bad for him. I want to fix him and I cant. I cannot go through this again. Last year the treatment worked. What am I doing wrong?

 

I would suggest you check out the discussion on the lyme board about biotoxin pathway and HLA genes. It may have you looking at things differently.

Link to post
Share on other sites

I am confused...why have you been treating him according to PANDAS protocol for a year if you are not certain he had PANDAS? Has a doctor been prescribing all those meds without having determined that he does in fact have PANDAS? If so, that is alarming!!

 

In answer to your question re steroids, if he has Tourette Syndrome then yes, prednisone and other similar steroids can make the tics much worse as those steroids increase dopamine which in turn increases tics.

Link to post
Share on other sites

He had a High CaM K. We live in a very rural area. My son in is the only one diagnosed with PANDAS in the entire state. My doctor is in Ca. We continued his treatment because last year it worked. i am following the orders that's it.

I am confused...why have you been treating him according to PANDAS protocol for a year if you are not certain he had PANDAS? Has a doctor been prescribing all those meds without having determined that he does in fact have PANDAS? If so, that is alarming!!

 

In answer to your question re steroids, if he has Tourette Syndrome then yes, prednisone and other similar steroids can make the tics much worse as those steroids increase dopamine which in turn increases tics.

Link to post
Share on other sites

Hi

sorry to still sound confused but why are you doubting the PANDAS dx now then, if the treatment protocol was working? Is this because the tics increased on prednisone?

remember too that it is possible that he may have PANDAS *and* TS...they are not mutually exclusive

 

I see you said there was high CAM-K, but was there also a history of strep? Are they sure this was PANDAS rather than another infection causing PITANDs

Has the doctor who has been treating him for PANDAS actually seen him in person?

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...